Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 35, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 1999, 10:56 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 5, 1999, 11:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:07 PM CDT | Thunderstorm Wind 52 | Augusta, WI | Trees down. Estimated windspeed. |
| Jun 5, 11:07 PM CDT | Thunderstorm Wind 52 | Augusta, WI | Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS1 KMSP 060359 RRA SVRMSP WIC017-035-060430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1056 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 1130 PM CDT * AT 1056 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHEAST OF FALL CREEK...OR ABOUT 14 MILES SOUTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 40 MPH. SPOTTERS REPORTED 60 MPH WINDS WITH THIS STORM 20 MILES SOUTH OF EAU CLAIRE. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... STANLEY FALL CREEK BOYD AUGUSTA FAIRCHILD EAU CLAIRE A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:55 PM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Jun 5, 2:55 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SAT JUN 5 1999 THE MAIN FORECAST PROBLEM IS SEVERE WEATHER POTENTIAL THROUGH THE OVERNIGHT HOURS. 18Z SOUNDING FM MPX SHOWED A VERY IMPRESSIVE TEMP PROFILE WITH CAPES OVER 3000 J/KG. VISIBLE SATELLITE LOOP SHOWED SEVERAL FEEDER BANDS OF CUMULUS OVR SOUTHERN HALF OF MN. LATEST SATL IMAGERY SHOWED RAPID DEVELOPMENT OVR EAST CENTRAL INTO NORTHWEST MN. SIGNIFICANT TSTM DEVELOPMENT WAS OCCURRING OVR SE SOUTH DAKOTA INTO SOUTHWEST MN. THIS IS MAIN FOCUS FOR STRONG THUNDERSTORMS AND SUPERCELLS. SFC LOW OVR NEBRASKA MOVING NORTHEAST ALONG THE FRONTAL BOUNDARY DURING THE PERIOD. FRONT NOT EXPECTED TO PASS THROUGH CWA UNTIL LATE SUNDAY NIGHT. WL KEEP POPS GOING THROUGH SUNDAY NIGHT WITH PRECIP ENDING FROM WEST TO EAST. LEAVE A SMALL POP IN FOR MONDAY OVER WISCONSIN CWA. EXPECT ANOTHER ROUND OF SEVERE WEATHER ON SUNDAY. WL BOOST TEMPS UP A BIT ON SUNDAY. WARM SOUTHERLY WINDS AHEAD OF FRONT SHOULD WARM TEMPS IN THE MIDDLE TO UPPER 80S. .MSP...NONE. JVM
In the hours before
Special weather statement, Jun 5, 7:30 PM CDT, 3 hours 26 minutes before
MNZ052-053-060>063-067>070-075>078-082>085-091>093-WIZ014>016-023>028- 060230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT SAT JUN 5 1999 ...TORNADO WATCH THAT IS EXPECTED TO EXPIRE AT 800 PM WILL LIKELY BE EXTENDED OVERNIGHT... THE STORM PREDICTION CENTER IN NORMAN IS EXPECTED TO EXTENDED THE TORNADO WATCH FOR SOUTHEAST MINNESOTA AND WISCONSIN WITHIN THE NEXT HOUR. PEOPLE IN SOUTHEAST MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND WARNINGS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIAL SHOULD CONTINUE TO MONITOR THE SITUATION OVERNIGHT. STAY TUNE TO YOUR FAVORITE SOURCE FOR WEATHER INFORMATION.
Special weather statement, Jun 5, 7:30 PM CDT, 3 hours 26 minutes before
MNZ052-053-060>063-067>070-075>078-082>085-091>093-WIZ014>016-023>028- 060230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT SAT JUN 5 1999 ...TORNADO WATCH THAT IS EXPECTED TO EXPIRE AT 800 PM WILL LIKELY BE EXTENDED OVERNIGHT... THE STORM PREDICTION CENTER IN NORMAN IS EXPECTED TO EXTENDED THE TORNADO WATCH FOR SOUTHEAST MINNESOTA AND WISCONSIN WITHIN THE NEXT HOUR. PEOPLE IN SOUTHEAST MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND WARNINGS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIAL SHOULD CONTINUE TO MONITOR THE SITUATION OVERNIGHT. STAY TUNE TO YOUR FAVORITE SOURCE FOR WEATHER INFORMATION.
Special weather statement, Jun 5, 7:33 PM CDT, 3 hours 23 minutes before
MNZ059>063-068>070-060525- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 733 PM CDT SAT JUN 5 1999 ...SECOND ROUND OF SEVERE WEATHER TAKES AIM AT THE TWIN CITIES METRO AREA... A LARGE AREA OF THUNDERSTORMS IS DETECTED BY NWA DOPPLER RADAR PUSHING OUT OF NORTHWEST IOWA INTO SOUTHCENTRAL AND SOUTHWEST MINNESOTA AT 720 PM CDT. THESE STORMS ARE EXPECTED PUSH INTO THE TWIN CITES AFTER ABOUT 900 PM CDT...BRINGING ANOTHER ROUND OF SEVERE WEATHER. MAKE NO MISTAKE ABOUT IT...THIS NEXT ROUND OF THUNDERSTORMS HAS THE POTENTIAL TO FEATURE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND TORNADOES. YOU NEED TO KEEP ABREAST OF YOUR LOCAL WEATHER AND HAVE A PLAN FOR YOUR FAMILY TO SEEK SHELTER. THIS IS A POTENTIALLY VERY DANGEROUS SEVERE WEATHER SITUATION FOR THE TWIN CITIES METRO AREA. ONCE THE THUNDERSTORM ACTIVITY MOVES IN...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONES AND ELECTRICAL EQUIPMENT. STAY OUT OF YOUR BATHTUB OR SHOWER BECAUSE LIGHTNING CAN TRAVEL THROUGH WATER PIPES. TOGSTAD
Special weather statement, Jun 5, 7:33 PM CDT, 3 hours 23 minutes before
MNZ059>063-068>070-060525- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 733 PM CDT SAT JUN 5 1999 ...SECOND ROUND OF SEVERE WEATHER TAKES AIM AT THE TWIN CITIES METRO AREA... A LARGE AREA OF THUNDERSTORMS IS DETECTED BY NWA DOPPLER RADAR PUSHING OUT OF NORTHWEST IOWA INTO SOUTHCENTRAL AND SOUTHWEST MINNESOTA AT 720 PM CDT. THESE STORMS ARE EXPECTED PUSH INTO THE TWIN CITES AFTER ABOUT 900 PM CDT...BRINGING ANOTHER ROUND OF SEVERE WEATHER. MAKE NO MISTAKE ABOUT IT...THIS NEXT ROUND OF THUNDERSTORMS HAS THE POTENTIAL TO FEATURE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND TORNADOES. YOU NEED TO KEEP ABREAST OF YOUR LOCAL WEATHER AND HAVE A PLAN FOR YOUR FAMILY TO SEEK SHELTER. THIS IS A POTENTIALLY VERY DANGEROUS SEVERE WEATHER SITUATION FOR THE TWIN CITIES METRO AREA. ONCE THE THUNDERSTORM ACTIVITY MOVES IN...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONES AND ELECTRICAL EQUIPMENT. STAY OUT OF YOUR BATHTUB OR SHOWER BECAUSE LIGHTNING CAN TRAVEL THROUGH WATER PIPES. TOGSTAD
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 58 min |
| Jun 5, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 49 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Pepin | 43 min |
| Jun 5, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 45 min |
| Jun 6, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 39 min |
| Jun 6, 6:23 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 52 min |
| Jun 6, 6:25 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 35 min |
| Jun 6, 6:38 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Saint Croix | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.